Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Nielsen numbers of homotopically periodic maps on infrasolvmanifolds

Author: Christopher K. McCord
Journal: Proc. Amer. Math. Soc. 120 (1994), 311-315
MSC: Primary 55M20; Secondary 57N65
MathSciNet review: 1240025
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A well-known lower bound for the number of fixed points of a self-map $ f:X \to X$ is the Nielsen number $ N(f)$. Unfortunately, the Nielsen number is difficult to calculate. The Lefschetz number $ L(f)$, on the other hand, is readily computable but usually does not estimate the number of fixed points. In this paper, we show that on infrasolvmanifolds (aspherical manifolds whose fundamental group has a normal solvable group of finite index), $ N(f) = L(f)$ when $ f$ is a homotopically periodic map.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55M20, 57N65

Retrieve articles in all journals with MSC: 55M20, 57N65

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society